Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 40, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jun 8, 2011, 4:15 AM CDT for 6 counties in Texas. It took effect at Jun 8, 2011, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2011, 4:15 AM CDT (09:15 UTC)
- In effect from
- Jun 8, 2011, 1:00 PM CDT
- Expired
- Jun 8, 2011, 8:55 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 84 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5719 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
469 WWUS84 KAMA 080915 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 415 AM CDT WED JUN 8 2011 TXZ001-006-011-016-082100- /O.UPG.KAMA.FW.A.0036.110608T1600Z-110609T0300Z/ /O.NEW.KAMA.FW.W.0040.110608T1800Z-110609T0300Z/ /O.NEW.KAMA.FW.A.0037.110609T1600Z-110610T0300Z/ DALLAM-HARTLEY-OLDHAM-DEAF SMITH- 415 AM CDT WED JUN 8 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE WEST TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE PANHANDLES EXCEPT THE EAST OKLAHOMA PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE WEST TEXAS PANHANDLE. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING FOR ALL OF THE PANHANDLES EXCEPT THE EAST OKLAHOMA PANHANDLE. * AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...OLDHAM...DEAF SMITH. * WIND: WEST TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE LIKELY LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. * HUMIDITY: MINIMUM HUMIDITY LEVELS WILL BE BETWEEN 3 AND 8 PERCENT TODAY AND THURSDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY EARLY THIS AFTERNOON...THEN CONTINUE THROUGH THE EARLY EVENING HOURS. CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP BY LATE MORNING THURSDAY THEN CONTINUE THROUGH THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ002-007-082100- /O.NEW.KAMA.FW.W.0040.110608T1800Z-110609T0300Z/ /O.NEW.KAMA.FW.A.0037.110609T1600Z-110610T0300Z/ SHERMAN-MOORE- 415 AM CDT WED JUN 8 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE WEST TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE PANHANDLES EXCEPT THE EAST OKLAHOMA PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE WEST TEXAS PANHANDLE. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR ALL OF THE PANHANDLES EXCEPT THE EAST OKLAHOMA PANHANDLE. * AFFECTED AREA: IN TEXAS...SHERMAN...MOORE. * WIND: WEST TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE LIKELY LATE THURSDAY MORNING THROUGH EARLY EVENING. * HUMIDITY: MINIMUM HUMIDITY LEVELS WILL BE BETWEEN 3 AND 8 PERCENT TODAY AND THURSDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY EARLY THIS AFTERNOON...THEN CONTINUE THROUGH THE EARLY EVENING HOURS. CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP BY LATE MORNING THURSDAY THEN CONTINUE THROUGH THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ OKZ001-002-TXZ003>005-008>010-012>015-017>020-082100- /O.NEW.KAMA.FW.A.0037.110609T1600Z-110610T0300Z/ CIMARRON-TEXAS-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS- HEMPHILL-POTTER-CARSON-GRAY-WHEELER-RANDALL-ARMSTRONG-DONLEY- COLLINGSWORTH- 415 AM CDT WED JUN 8 2011 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE PANHANDLES EXCEPT THE EAST OKLAHOMA PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR ALL OF THE PANHANDLES EXCEPT THE EAST OKLAHOMA PANHANDLE. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... HANSFORD...OCHILTREE...LIPSCOMB...HUTCHINSON...ROBERTS... HEMPHILL...POTTER...CARSON...GRAY...WHEELER...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTH...SOUTHWEST...TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE LIKELY LATE THURSDAY MORNING THROUGH EARLY EVENING. * HUMIDITY: MINIMUM HUMIDITY LEVELS WILL BE BETWEEN 3 AND 15 PERCENT ON THURSDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP BY LATE MORNING THURSDAY THEN CONTINUE THROUGH THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MBS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
2 follow-up statements
956 WWUS84 KAMA 082045 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 345 PM CDT WED JUN 8 2011 TXZ001-002-006-007-011-016-091100- /O.CON.KAMA.FW.W.0040.000000T0000Z-110609T0300Z/ /O.CON.KAMA.FW.A.0037.110609T1600Z-110610T0300Z/ DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-DEAF SMITH- 345 PM CDT WED JUN 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE WEST TEXAS PANHANDLE... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE PANHANDLES EXCEPT THE EAST OKLAHOMA PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. * AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...OLDHAM...DEAF SMITH. * WIND: WEST TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING. WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. * HUMIDITY: MINIMUM HUMIDITY LEVELS WILL BE BETWEEN 3 AND 8 PERCENT TODAY AND THURSDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY EARLY THIS AFTERNOON...THEN CONTINUE THROUGH THE EARLY EVENING HOURS. CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP BY LATE MORNING THURSDAY THEN CONTINUE THROUGH THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ OKZ001-002-TXZ003>005-008>010-012>015-017>020-091100- /O.CON.KAMA.FW.A.0037.110609T1600Z-110610T0300Z/ CIMARRON-TEXAS-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS- HEMPHILL-POTTER-CARSON-GRAY-WHEELER-RANDALL-ARMSTRONG-DONLEY- COLLINGSWORTH- 345 PM CDT WED JUN 8 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE PANHANDLES EXCEPT THE EAST OKLAHOMA PANHANDLE... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... HANSFORD...OCHILTREE...LIPSCOMB...HUTCHINSON...ROBERTS... HEMPHILL...POTTER...CARSON...GRAY...WHEELER...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: SOUTH...SOUTHWEST...TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY LATE THURSDAY MORNING THROUGH EARLY EVENING. * HUMIDITY: MINIMUM HUMIDITY LEVELS WILL BE BETWEEN 3 AND 15 PERCENT ON THURSDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP BYLATE MORNING THURSDAY THEN CONTINUE THROUGH THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JC FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
081 WWUS84 KAMA 090155 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 855 PM CDT WED JUN 8 2011 TXZ001-002-006-007-011-016-091200- /O.CAN.KAMA.FW.W.0040.000000T0000Z-110609T0300Z/ /O.CON.KAMA.FW.A.0037.110609T1600Z-110610T0300Z/ DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-DEAF SMITH- 855 PM CDT WED JUN 8 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE WESTERN TEXAS PANHANDLE... ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE WESTERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE WESTERN TEXAS PANHANDLE. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MUCH OF THE WESTERN TEXAS PANHANDLE. * AFFECTED AREA: IN TEXAS...DALLAM...SHERMAN...HARTLEY... MOORE...OLDHAM...DEAF SMITH. * WIND: WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. * HUMIDITY: MINIMUM HUMIDITY LEVELS WILL BE BETWEEN 3 AND 8 PERCENT ON THURSDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP BY LATE MORNING THURSDAY THEN CONTINUE THROUGH THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ OKZ001-002-TXZ003>005-008>010-012>015-017>020-091200- /O.CON.KAMA.FW.A.0037.110609T1600Z-110610T0300Z/ CIMARRON-TEXAS-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS- HEMPHILL-POTTER-CARSON-GRAY-WHEELER-RANDALL-ARMSTRONG-DONLEY- COLLINGSWORTH- 855 PM CDT WED JUN 8 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN OKLAHOMA PANHANDLE AND THE CENTRAL AND EASTERN TEXAS PANHANDLE... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND WESTERN OKLAHOMA PANHANDLE AND THE CENTRAL AND EASTERN TEXAS PANHANDLE. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... HANSFORD...OCHILTREE...LIPSCOMB...HUTCHINSON...ROBERTS... HEMPHILL...POTTER...CARSON...GRAY...WHEELER...RANDALL... ARMSTRONG...DONLEY...COLLINGSWORTH. * WIND: WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE LIKELY LATE THURSDAY MORNING THROUGH EARLY EVENING. * HUMIDITY: MINIMUM HUMIDITY LEVELS WILL BE BETWEEN 3 AND 15 PERCENT ON THURSDAY. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP BY LATE MORNING THURSDAY THEN CONTINUE THROUGH THE EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 7, 11:45 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 7, 11:45 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1145 PM CDT TUE JUN 7 2011
.AVIATION...
06Z TAFS...VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE NEXT 24
HOURS. ONLY POTENTIAL CAVEAT IS IF SMOKE PLUME FROM LARGE WILDFIRES
IN EASTERN AZ BECOMES THICK ENOUGH AGAIN TO PRODUCE SOME VSBY REDUCTIONS.
SIMILAR TO TODAY...KDHT AND KGUY WOULD BE THE MOST LIKELY SITES TO
SEE ANY VSBY RESTRICTIONS AS PERSISTENT SOUTHWEST FLOW ALOFT KEEPS
THESE TWO SITES MORE DIRECTLY DOWNSTREAM FROM THE VERY LARGE WALLOW
FIRE. HOWEVER...NOT CONFIDENT ENOUGH IN VSBYS DROPPING THIS LOW AGAIN
TO INCLUDE IN TAFS ATTM. KDHT HAS HAD SOME VSBY RESTRICTIONS THIS
EVENING...BUT THESE HAVE BEEN FROM NON-METEOROLOGICAL CAUSES...AND
VSBYS SHOULD CONTINUE TO IMPROVE TONIGHT. OTHERWISE...WILL CONTINUE
TO SEE SOME SMOKE AT HIGH LEVELS /GENERALLY 15 KFT AGL OR HIGHER/ AT
TIMES AND POSSIBLY A LITTLE CIRRUS. A FEW LINGERING HIGH-BASED CU
NEAR KAMA WILL CONTINUE TO PUSH EAST/ERODE OVER THE NEXT COUPLE OF
HOURS. SURFACE TROUGH NEAR KGUY AND KDHT WILL KEEP WINDS LIGHT OUT OF
THE SOUTHWEST TONIGHT...EVENTUALLY VEERING TO THE NORTHWEST EARLY
WEDNESDAY MORNING AS TROUGH AXIS PUSHES THROUGH. THIS BOUNDARY WILL
EVENTUALLY LIFT BACK NORTH EARLY WEDNESDAY AFTERNOON...ALLOWING
SOUTHWEST WINDS TO RETURN. COULD SEE GUSTS AROUND 25 KTS AT KDHT
DURING THE AFTERNOON...WHILE A WEAKER GRADIENT NEAR THE TROUGH AT
KGUY WILL KEEP SPEEDS LIGHTER. KAMA WILL REMAIN SOUTH OF THE SURFACE
TROUGH...THUS WINDS WILL REMAIN BREEZY OUT OF THE SOUTH/SOUTHWEST
THROUGH THE PERIOD. TIGHTER SURFACE GRADIENT AND 45-50 KT LLJ
OVERHEAD WILL KEEP SPEEDS IN THE 15-20 KT RANGE OVERNIGHT WITH GUSTS
NEAR 25 KTS. WINDS WILL THEN INCREASE A TOUCH MORE BY MID TO LATE
MORNING. WINDS AT ALL SITES WILL DROP OFF AROUND SUNSET WEDNESDAY WITH
TYPICAL DIURNAL TREND.
KB
&&
.PREV DISCUSSION... /ISSUED 701 PM CDT TUE JUN 7 2011/
AVIATION...
00Z TAFS...VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE NEXT 24
HOURS. ONLY POTENTIAL CAVEAT IS IF SMOKE PLUME FROM WALLOW FIRE IN AZ
BECOMES THICK ENOUGH AGAIN TO PRODUCE SOME VSBY REDUCTIONS. SIMILAR
TO TODAY...KDHT AND KGUY WOULD BE THE MOST LIKELY SITES TO SEE ANY
VSBY RESTRICTIONS AS PERSISTENT SOUTHWEST FLOW ALOFT MAINTAINS A
SIMILAR TRAJECTORY TO THE SMOKE PLUME. HOWEVER...NOT CONFIDENT ENOUGH
IN VSBYS DROPPING THIS LOW AGAIN TO INCLUDE IN TAFS ATTM...BUT WILL
CONTINUE TO MONITOR. OTHERWISE...WILL CONTINUE TO SEE SOME SMOKE AT
HIGH LEVELS /GENERALLY 15 KFT AGL OR HIGHER/ AND POSSIBLY A LITTLE
CIRRUS. WILL SEE SOME SCT HIGH BASED CU NEAR KAMA THROUGH SUNSET
ALONG WEAK MOISTURE GRADIENT EAST OF SURFACE TROUGH AXIS. SOUTHWEST
WINDS WILL REMAIN GUSTY THROUGH SUNSET. WINDS WILL THEN DROP OFF
CONSIDERABLY AT KGUY AND KDHT LATER THIS EVENING AS SURFACE TROUGH
MOVES SOUTHEAST INTO THE AREA...WITH DIRECTION EVENTUALLY TURNING TO
THE NORTHWEST LATE TONIGHT AS TROUGH AXIS PUSHES THROUGH. THIS
BOUNDARY WILL EVENTUALLY LIFT BACK NORTH LATE WEDNESDAY MORNING INTO
WEDNESDAY AFTERNOON...ALLOWING SOUTHWEST WINDS TO RETURN. COULD SEE
GUSTS AROUND 25 KTS AT KDHT DURING THE AFTERNOON...WHILE A WEAKER
GRADIENT NEAR THE TROUGH AT KGUY KEEPS SPEEDS LIGHTER. KAMA WILL
REMAIN SOUTH OF THE SURFACE TROUGH...THUS WINDS WILL REMAIN
SOUTH/SOUTHWEST THROUGH THE PERIOD. SPEEDS AT KAMA WILL REMAIN IN THE
15-20 KT RANGE OVERNIGHT IN THE TIGHTER GRADIENT...AND THEN INCREASE
TO AROUND 20 KTS WITH GUSTS NEAR 30 KTS MID TO LATE MORNING
WEDNESDAY. LLJ AXIS LOOKS TO REMAIN JUST EAST OF KGUY AND
KAMA TONIGHT...KEEPING LLWS THREAT EAST OF THE TERMINALS.
KB
PREV DISCUSSION... /ISSUED 402 PM CDT TUE JUN 7 2011/
DISCUSSION...
MAIN FORECAST CONCERNS ARE FIRE WEATHER ACROSS THE PANHANDLES TODAY AND
TOMORROW.
HOT AND MOST DRY CONDITIONS PREVAIL ACROSS THE TEXAS AND OKLAHOMA PANHANDLES
THIS AFTERNOON...WITH TEMPERATURES RANGING FROM THE UPPER 90S TO LOWER
100S. IN FACT...AMARILLO HAS ALL READY BROKE THE RECORD HIGH FOR THIS
DATE WITH 102 SO FAR. A SURFACE LOW IS SITUATED ACROSS SOUTHEASTERN
COLORADO AND SOUTHWESTERN KANSAS...WITH LEE SIDE TROUGH EXTENDING
SOUTHWARD FROM THIS LOW. THIS HAS ALLOWED WINDS TO INCREASE ON
AVERAGE BETWEEN 20 AND 25 MPH THIS AFTERNOON WITH GUSTS AROUND 35 MPH
AT TIMES. CONVERGENCE ALONG SURFACE TROUGH COULD YIELD A HIGH BASED
SHOWER OR TWO LATER ON THIS AFTERNOON/EVENING. HOWEVER...LOWER
CONFIDENCE OF OCCURRENCE PREVENTS FROM MENTIONING THE FORECAST. WOULD
HAVE TO WATCH OUT FOR SOME GUSTY WINDS BENEATH THESE SHOWERS IF THEY
DO INDEED DEVELOP GIVEN THE VERY HIGH TEMP/DEWPOINT SPREADS.
THE WARMER MET TEMPS WERE PREFERRED TONIGHT AS SOUTHERLY WINDS SHOULD
HELP KEEP TEMPS UP IN THE MIDDLE/UPPER 60S ESPECIALLY OFF THE
CAPROCK.
ANOTHER HOT DAY EXPECTED ON WEDNESDAY AS 850 TEMPS SHOULD TOP OUT
AROUND 32/33 DEGREES CELSIUS ACROSS MUCH OF THE AREA...BUT THE RECORD
HIGH OF 106 FOR BOTH BORGER AND AMARILLO LOOK TO BE SAFE. BUT THE
RECORD HIGH AT DALHART MAY BE IN JEOPARDY THOUGH AS 101 IS MANAGEABLE
TOMORROW. SURFACE TROUGH/WEAK FRONT SHOULD DIP INTO THE NORTHERN
PARTS OF THE PANHANDLE BEFORE LIFTING BACK TO THE NORTH DURING THE
AFTERNOON. THIS SHOULD HAVE NOT ANY IMPACT ON SENSIBLE WEATHER...BUT
DOES HOLD SOME FIRE WEATHER IMPLICATIONS. NAM12 TRIES TO BREAK OUT
SOME QPF ON THE DRYLINE LATE TOMORROW AFTERNOON/EVENING JUST SOUTH OF
THE FORECAST AREA. WILL NOT INTRODUCE ANY POPS ATTM. CONTINUED TO
FAVOR THE WARMER MET NUMBERS DURING THE SHORT TERM.
HELD ONTO THE LOW END THUNDERSTORM CHANCES THURSDAY/THURSDAY NIGHT AS
NEXT FRONT WILL BEGIN TO APPROACH THE AREA. SOME DIFFERENCES CREEP UP
WITH THE MODELS ON WHEN TO BRING THE FRONT INTO THE REGION ON
THURSDAY...BUT NAM/GFS/EURO ALL HAVE IT MOVING THROUGH THE PANHANDLES
AND JUST ABOUT EXITING THE AREA BY 12Z FRIDAY. 12Z MEX PAINTS SOME
MENTIONABLE POPS ACROSS ON FRIDAY NIGHT AREAWIDE WITH BOUNDARY NEARBY
AND UPSLOPE FLOW COMMENCING. DID NOT INTRODUCE ANY POPS AT THIS TIME
THOUGH GIVEN RECENT STRUGGLES TO GET MEASURABLE PRECIP.
ANY BRIEF SETBACK TO TEMPERATURES ON FRIDAY WILL BE ERASED HEADING
INTO THE WEEKEND AND EARLY NEXT WEEK. TEMPS WILL RETURN TO THE
MIDDLE/UPPER 90S DURING THIS TIME FRAME. 12Z MEX APPEARS TO BE UNDER
DOING TEMPERATURES AND TACKED ON A FEW DEGREES THROUGH THE EXTENDED.
FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS ALL OF THE
PANHANDLES THROUGH EARLY THIS EVENING WITH SOUTH TO SOUTHWEST WINDS
OF 20 TO 25 MPH WITH GUSTS TO 35 MPH AND MINIMUM RELATIVE HUMIDITY
VALUES BETWEEN 5 AND 10 PERCENT. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 1O PM THIS EVENING FOR ALL OF THE REGION. SIMILAR MINIMUM
RELATIVE HUMIDITY VALUES ARE ANTICIPATED ON WEDNESDAY...BUT WIND
DIRECTION AND SPEED WILL BE COMPLICATED BY A WEAK FRONT IN THE AREA.
LOCATIONS ACROSS THE WESTERN TEXAS PANHANDLE WILL MOST LIKELY SEE THE
STRONGEST WINDS...WHERE A FIRE WEATHER WATCH IS IN EFFECT FOR
WEDNESDAY. NORTH WINDS ACROSS THE OKLAHOMA AND NORTHERN TEXAS
PANHANDLES WEDNESDAY MORNING WILL BECOME SOUTH TO SOUTHWESTERLY IN
THE AFTERNOON. THESE WIND SPEEDS WILL INCREASE DURING THE AFTERNOON
BUT ARE NOT EXPECTED TO REACH CRITICAL SPEEDS. ELEVATED FIRE WEATHER
CONDITIONS WILL PERSIST ACROSS THE REMAINDER OF THE AREA THOUGH.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM 11 AM CDT WEDNESDAY THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: DALLAM...DEAF SMITH...
HARTLEY...OLDHAM.
OK...NONE.
&&
99/99Hazardous weather outlook, Jun 7, 10:02 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1002 PM CDT TUE JUN 7 2011 OKZ001>003-TXZ001>020-081100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1002 PM CDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE COMBINATION OF WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS...MINIMUM RELATIVE HUMIDITY VALUES AROUND 5 PERCENT... AND DRY GRASSES MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY ACROSS THE WESTERN TEXAS PANHANDLE. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT FOR THIS AREA FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. OUTSIDE OF THE FIRE WEATHER WATCH... ELEVATED FIRE WEATHER CONDITIONS WILL BE LIKELY WEDNESDAY ACROSS THE OKLAHOMA PANHANDLE AND THE REMAINDER OF THE TEXAS PANHANDLE. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON ACROSS THE SOUTHEAST TEXAS PANHANDLE. ON THURSDAY NIGHT... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN HALVES OF THE OKLAHOMA AND TEXAS PANHANDLES. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY. KB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:15 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 25 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.